Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

On ramipril. Increased dosage. Stomach ache, diarrhea. Also on omeprazole for hiatus hernia. Side effect?


I have been taking prescribed Ramipril by my GP and having been taking 5mg for the last 3 weeks. My GP last week increased the dosage to 7.5. These last few days I have developed stomach ache and going to the toilet more often. this evening I have had diarrhea. Could the tablets be causing this problem? I also take omeprazole as I have a hiatus hernia
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  246
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Ramipril is a good anti-hypertensive and the dosage you are using is absolutely fine.
It is usually not associated with diarrhea nor is omeprazole.
Though almost all medicines may cause mild GI upset, it is not typical of ramipril.
It may be an unrelated occurrence.

Please take advice of your doctor if there is any new finding on examination.

Do you have any fever, nausea, vomiting?

If there is no cause found, you may try dose reduction again and substitution with another medicine under your doctor’s guidance.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!

It helps us to improve continuously if you could please write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Answered: Fri, 26 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor